Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 43, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 2, 2012, 6:05 PM CST for Lawrence County, Wayne County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2012, 6:05 PM CST (00:05 UTC)
- Expired
- Mar 2, 2012, 6:30 PM CST
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 144 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
039
WUUS54 KOHX 030005
SVROHX
TNC099-181-030030-
/O.NEW.KOHX.SV.W.0043.120303T0005Z-120303T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
605 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CST
* AT 603 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
COLLINWOOD...MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LORETTO...
LAWRENCEBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3500 8798 3501 8799 3519 8799 3544 8736
3500 8724
TIME...MOT...LOC 0005Z 254DEG 44KT 3515 8765
$$
FORECASTER:13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:15 PM CST, 50 minutes earlier.
Area forecast discussion, Mar 2, 5:15 PM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 515 PM CST FRI MAR 2 2012 .UPDATE...CLEARED TOR WATCH 59 FROM 8 NWRN COUNTIES AND ALSO CANCELLED THE FLASH FLOOD WATCH FROM THESE COUNTIES. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM CST THIS EVENING FOR TNZ008>011- 027>034-056>066-075-077>080-093>095. WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && JLM
Hazardous weather outlook, Mar 2, 7:26 AM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 726 AM CST FRI MAR 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 726 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR NORTHERN MIDDLE TENNESSEE TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF MIDDLE TENNESSEE TODAY AND TONIGHT. THE BEST OVERALL CHANCE OF SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. MAIN THREATS WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS...LARGE HAIL...AND STRONG...LONG TRACK TORNADOES...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE MID STATE. A WIND ADVISORY WILL ALSO BE IN EFFECT FOR LOCATIONS GENERALLY ALONG AND WEST OF A CLARKSVILLE...TO CENTERVILLE...TO LAWRENCEBURG LINE FROM THE MID MORNING HOURS TODAY THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Mar 2, 5:37 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 E LEBANON 36.21N 86.29W
03/02/2012 E2.00 INCH WILSON TN LAW ENFORCEMENT
HEN EGG SIZE HAIL REPORTED JUST EAST OF LEBANON AT 8000
TROUSDALE FERRY PIKE. HOMES AND VEHICLES DAMAGED.
&&
DMASSIELocal storm report, Mar 2, 5:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
540 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TORNADO 7 SE GAINESBORO 36.28N 85.58W
03/02/2012 JACKSON TN EMERGENCY MNGR
TORNADO REPORTED NEAR HWY 136 NEAR THE PUTNAM
COUNTY-OVERTON COUNTY LINE.
&&
JLMLocal storm report, Mar 2, 5:49 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
549 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM FUNNEL CLOUD 1 N EAGLEVILLE 35.75N 86.65W
03/02/2012 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTS A FUNNEL CLOUD JUST NORTH OF EAGLEVILLE.
&&
JLMLocal storm report, Mar 2, 5:55 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TORNADO 8 SSW LIVINGSTON 36.28N 85.38W
03/02/2012 OVERTON TN TRAINED SPOTTER
SPOTTER REPORTS TORNADO ON THE GROUND IN RICKMAN ,TN.
&&
JLMLocal storm report, Mar 2, 6:02 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL ETHRIDGE 35.32N 87.30W
03/02/2012 E1.75 INCH LAWRENCE TN EMERGENCY MNGR
LAWRENCE COUNTY EMA REPORTED GOLFBALL SIZE HAIL AT
ETHRIDGE.
&&
DMASSIELocal storm report, Mar 2, 6:04 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL SHELBYVILLE 35.49N 86.45W
03/02/2012 E1.75 INCH BEDFORD TN AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZED HAIL IN
SHELBYVILLE.
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:08 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 37 min |
| Mar 2, 6:15 PM CST | Tornado Warning | OHX | Coffee, Warren | 30 min |
| Mar 2, 6:21 PM CST | Tornado Warning | OHX | Bedford, Giles, Marshall, Maury | 24 min |
| Mar 2, 6:24 PM CST | Tornado Warning | OHX | Giles, Lawrence, Wayne | 18 min |
| Mar 2, 6:36 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 24 min |
| Mar 2, 6:36 PM CST | Tornado Warning | OHX | Bedford, Marshall | 24 min |
| Mar 2, 6:41 PM CST | Tornado Warning | OHX | Van Buren, Warren | 34 min |
| Mar 2, 6:56 PM CST | Severe Thunderstorm Warning | OHX | Van Buren, White | 34 min |
| Mar 2, 6:57 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 33 min |
| Mar 2, 7:09 PM CST | Tornado Warning | OHX | Van Buren | 21 min |
| Mar 2, 7:15 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 30 min |
| Mar 2, 7:22 PM CST | Tornado Warning | OHX | Cumberland | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.